Hail, Baca
- When
- July 27, 2:52 PM MST to 2:57 PM MST
- Where
- Baca County, 9 mi SW of Stonington
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.200, -102.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 27, 1:30 PM MST, 1 hour 22 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 230 PM MDT FRI JUL 27 2001 ...THUNDERSTORM CHANCES/SEVERITY THIS EVENING...AND POSSIBLE RETURN OF MONSOON NEXT WEEK ARE FORECAST CONCERNS THIS AFTERNOON... ELONGATED...SHEARED...WEAK UPPER TROUGH SLOWLY TRAVERSING STATE THIS AFTERNOON. AHEAD OF TROUGH AXIS...ACROSS THE SOUTHEAST PLAINS...MOISTURE IS STILL DEEP AND ABUNDANT. WV PICTURES SHOW PLENTY OF MID LEVEL MOISTURE THIS AREA...AND SURFACE PLOTS STILL SHOW DEWPOINTS IN THE 60S. IN ADDITION...THE REMNANTS OF YESTERDAY'S OLD MCS OUTFLOW BOUNDARY ARE LYING IN THIS VICINITY. IN RADAR IMAGERY...IT WOULD APPEAR TO BE LYING ALONG AN ARC EXTENDING FROM RYE SOUTHEAST ACROSS SOUTHERN PUEBLO COUNTY AND THEN EAST-SOUTHEAST ACROSS THE PLAINS...WHERE IT IS DIFFUSE AND HARD TO LOCATE. THIS BOUNDARY MAY ACT TO TRIGGER CONVECTION LATER TODAY. ANOTHER POSSIBLE TRIGGER IS THE WEAK NORTHEASTERLY SURGE COMING DOWN THROUGH THE EASTERN PLAINS. IN VISIBLE SAT PICTURES AND SURFACE REPORTS...THIS BOUNDARY APPEARS TO BE SOUTH OF COS AND PUB NOW...BUT IS HARD TO FIND FURTHER EAST. WINDS BEHIND THIS SURGE WILL TURN MORE EASTERLY THIS EVENING...POSSIBLY FOCUSING CONVECTION ALONG THE EASTERN SLOPES OF THE MOUNTAINS LATER THIS AFTERNOON/EVENING. WITH EXCEPTION TO THE WEAK UPPER TROUGH MOVING ACROSS THE EASTERN HALF OF THE CWA ATTM...NO OTHER SIGNIFICANT UPPER SHORTWAVES TO COME THROUGH THIS EVENING (UNLIKE YESTERDAY EVENING...WHEN A VERY SIGNIFICANT SHORTWAVE CAME OFF THE MOUNTAINS DURING THE LATE AFTERNOON/EARLY EVENING HOURS.) OVER THE WESTERN HALF OF CWA...BEHIND THE WEAK UPPER TROUGH THAT IS PASSING OVERHEAD...DRIER AIR IS BEGINNING TO INFILTRATE. NOTICEABLY LESS COVERAGE/INTENSITY TO STORMS OVER WESTERN HALF OF CWA THAN YESTERDAY AT THIS TIME. LOTS OF MDT CU/TCU BUT ONLY ISOLATED T-STORMS...SO ONLY ISOLATED ACTIVITY EXPECTED OVER WESTERN AREAS THIS EVENING. STORMS OUT EAST SHOULDN'T BE AS STRONG AS LAST EVENING...AS CAPES ARE RUNNING ABOUT 1000-2000 J/KG LOWER THAN YESTERDAY ATTM. HOWEVER...VALUES ARE STILL HIGH ENOUGH (1000-2000 J/KG) TO PRODUCE SOME ISOLATED DAMAGING WIND GUSTS AND LARGE HAIL. ALSO...DEWPOINTS IN THE 60S WILL AGAIN SUPPORT HEAVY RAIN. AREAS RECEIVING WIDESPREAD HEAVY RAIN TODAY THAT ARE STILL SATURATED FROM YESTERDAY (I.E. SOUTHEAST OTERO...NORTHEAST LAS ANIMAS...WESTERN BENT COUNTIES) MAY HAVE ADDITIONAL RUNOFF PROBLEMS THIS EVENING IF HEAVY RAINS REDEVELOP. INCIDENTLY...THE PURGATOIRE NEAR LAS ANIMAS WAS RUNNING BANKFULL TIL ABOUT NOON...BUT IT IS NOW RECEDING RAPIDLY. ABRFC (ARKANSAS-RED RIVER BASIN FORECAST CENTER) HAS THE RIVER CONTINUING TO DECLINE AT A RAPID PACE THROUGH THIS EVENING...SO NO PROBLEMS ANTICIPATED THERE UNLESS HEAVY RAINS SHOULD REDEVELOP OVER THE SAME AREA THIS EVENING. FOR SATURDAY THROUGH MONDAY...THERE LOOKS TO BE A RELATIVE LULL IN T-STORM ACTIVITY...AS DRIER AIR OVERSPREADS THE STATE FROM THE WEST. AT THE SAME TIME...TEMPERATURES WILL BE ON THE RISE...SO A WARMER AND DRIER PERIOD SHOULD BE IN STORE FOR THE PERIOD. TUESDAY THROUGH FRIDAY...FOR AT LEAST A COUPLE OF MODEL RUNS NOW...MEDIUM RANGE MODELS HAVE BEEN INDICATING A RESURGENCE OF THE MONSOON. MODELS ARE FORECASTING THE CENTER OF THE SEMI-PERMANENT WESTERN HIGH TO SHIFT EAST OVER THE CENTRAL US...WHICH WOULD ALLOW THE MONSOON TO MIGRATE NORTH INTO COLORADO. WILL GO AHEAD AND TAKE THE NEXT STEP...AND REFLECT THIS IN THE FORECAST...BY INCREASING PRECIP CHANCES ALL AREAS BEGINNING TUESDAY. WILL ALSO TAKE TEMPERATURES BACK DOWN AT THAT TIME. SO...IN A NUTjSHELL...A WARMER AND DRIER RESPITE SATURDAY THROUGH MONDAY...AND THEN COOLER AND WETTER AGAIN TUESDAY THROUGH FRIDAY. .PUB...NONE.
COZ058>081-271900- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1140 AM MDT FRI JUL 27 2001 ...SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING FOR ONE OR TWO SEVERE THUNDERSTORMS OVER THE SOUTHEASTERN COLORADO PLAINS... AN UPPER LEVEL DISTURBANCE MOVING ACROSS COLORADO THIS AFTERNOON WILL COMBINE WITH MOIST UPSLOPE FLOW AND AN UNSTABLE AIRMASS TO PRODUCE THUNDERSTORMS OVER THE SOUTHEAST COLORADO PLAINS AND THE SOUTHERN MOUNTAINS. A FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 65 MPH. THE GREATEST THREAT OF SEVERE STORMS WILL BE ALONG AND EAST OF INTERSTATE 25...WITH THE HIGHEST LIKELIHOOD OF SEVERE WEATHER BETWEEN 1 PM AND 7 PM. FARTHER WEST OVER THE SAN LUIS VALLEY...THE LA GARITA AND EASTERN SAN JUAN MOUNTAINS...THE UPPER ARKANSAS VALLEY AND THE COLLEGIATE RANGE...ONLY ISOLATED THUNDERSTORMS ARE EXPECTED...AS THE ATMOSPHERE HAS BECOME DRIER THAN THE LAST FEW DAYS. AREAS WHICH HAVE RECEIVED HEAVY RAINFALL ALREADY THIS WEEK... INCLUDING BENT COUNTY...EASTERN EL PASO COUNTY AND EASTERN LAS ANIMAS COUNTY...MAY EXPERIENCE LOCAL RUNOFF AND FLOODING PROBLEMS IF THUNDERSTORMS MOVE OVER THESE AREAS THIS AFTERNOON.
The Dodge City radar (KDDC), 215 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5259587.